Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


semen color
Jun 8, 2005

I have what probably is a stupid question but here goes. I have been HIV+ for over 19 years and on meds for 8 years. Currently,I am on combivir and viramune. Up until a year or so ago I was on norvir, fortavase, videx, and another one. I can't remember the 4th on. My question is I am 47 yrs old and in the last few weeks, I have noticed that my semen has turned dark brown. I am undetectible with t-cell count of over 800. Is this the result of aging, the meds or an indication of another problem that I should get checked for? this is a very embarassing question to ask. Thanks

Response from Dr. Henry

That issue/problem comes up fairly frequently. I am usually at a loss to pin down the cause in the setting of stable HIV meds and decent clinical status. Sometimes a dark color can be due to blood which often appears for unclear reasons. Abnormalities of the seminal vescicle from infection or blood vessel problems can contribute. When that occurs usually it is fairly benign though an evaluation for an infection or malignancy is often advised. Empiric treatment with an antibiotic with prostatic massage is often tried if persistent. KH



Previous
Mixed lab results
Next
Zyban for someone one HIV meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement